Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 121, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2020, 8:40 PM CDT for Harrison County, Panola County, Texas; Caddo Parish, De Soto Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2020, 8:40 PM CDT (01:40 UTC)
- Expired
- Apr 24, 2020, 9:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 25 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:41 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 24, 6:41 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 641 PM CDT Fri Apr 24 2020 .AVIATION... Convection to push east across most area terminals, with the exception of LFK, this evening. Gusty winds expected in the vicinity of thunderstorms. Conditions to improve after 25/06Z with south to southwest winds around 10 to 15 knots and gusty becoming northwest on Saturday. Gusts to diminish after 25/18Z with winds persisting around 10 to 15 knots through 26/00z. /05/ && .PREV DISCUSSION... /issued 506 PM CDT Fri Apr 24 2020/ UPDATE... Tornado Watch number 146 has been issued for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, and northeast Texas through midnight CDT tonight. /33/ PREV DISCUSSION... /issued 329 PM CDT Fri Apr 24 2020/ SHORT TERM.../Tonight through Saturday Night/ This afternoon, the upper level trough is approaching the area from the west while the dryline is beginning to take shape over North Texas. Meanwhile, low level moisture continues to filter into the Four State Region with dewpoints increasing into the lower 60s over and near our western sections, and instability will not be an issue as MLCAPE has already reached 1500-2000 J/kg in these same areas. Convection should begin to fire along the dryline just west of our area late this afternoon as it advances east; this will provide the forcing needed to get things going. Once the thunderstorms are underway, the deep layer sheer present will allow for some of these to become supercells. Steep mid-level lapse rates of 8 C/km and a wet bulb zero height of just under 10K ft will lead to some very large hail possible, especially early on this evening. As more thunderstorm clusters develop into the evening hours and push east across southern Arkansas and northern Louisiana, a damaging wind threat will emerge. Isolated tornadoes are not out of the question as 0-3km SRH will be approaching 300 m2/s2. Most of this activity will occur between 4pm and midnight as the upper level trough and surface front race through the area. Behind this system, the pressure gradient will tighten across the area with some strong and gusty winds left in its wake for the first half of Saturday. Skies will become mostly clear during the day tomorrow and will be quite pleasant with highs in the low to mid 70s. Then, for Saturday night surface high pressure will build into the region relaxing the winds and bringing cooler temperatures to all sites. Lows Saturday night will range from the upper 40s north of I-30 to the low to mid 50s elsewhere. /35/ LONG TERM.../Sunday through Thursday Night/ A progressive west-northwest flow aloft will remain over the region for most of the long term period. Surface ridging and dry air aloft in the wake of an earlier frontal passage should allow temperatures to rebound nicely into mid 70s to near 80 degrees F, while keeping rain chances low. The surface ridge will move east of the region by Monday morning. Low-level winds will once again become southerly advecting moisture back into the area from the Gulf of Mexico. Despite little time for moisture to return, a weak shortwave trough moving across the Central Plains should aid in the development of scattered convection along a dryline/surface trough over Oklahoma and Texas late Monday afternoon, which may then move into the area overnight and into early Tuesday morning. A much stronger upper trough will move across the Plains during the day Tuesday driving the dryline and a cold front towards the region. The upper trough will strengthen as it moves across the Mississippi River, and thunderstorms are expected to become more numerous ahead of the advancing front, especially Tuesday afternoon and night. Severe weather cannot be completely ruled out as instability and deep layer shear will be more than sufficient. The severe weather threat should quickly diminish after midnight Wednesday morning as the cold front sweeps across the region. A upper level ridge will build and move over the Southern Plains late in the week. Dry weather should return for Thursday. Despite the cold front, very little change in airmass is anticipated as daytime temperatures warm into the low to mid 80s. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 57 75 53 77 / 50 0 0 0 MLU 60 77 54 77 / 50 0 0 0 DEQ 53 74 48 77 / 60 0 0 0 TXK 55 73 51 75 / 60 0 0 0 ELD 55 75 51 77 / 70 0 0 0 TYR 55 75 52 77 / 30 0 0 0 GGG 55 75 52 77 / 40 0 0 0 LFK 57 78 54 80 / 40 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/35/09
Hazardous weather outlook, Apr 24, 3:13 PM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 313 PM CDT Fri Apr 24 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 313 PM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Severe thunderstorms are possible late this afternoon through this evening across much of the region. Very large hail, damaging winds, and isolated tornadoes will be possible quickly move east. The threat for severe weather should end by midnight as the storms exit the area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are possible once again Tuesday and Tuesday night areawide ahead of another upper level disturbance and associated cold front. While the threat for severe thunderstorms can not be ruled out, the threat for heavy rainfall will exist as well, which may lead to localized flooding. Any severe weather or flood threat will diminish by Wednesday morning as much drier air spills southeast in the wake of the cold front. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed late this afternoon through this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Local storm report, Apr 24, 7:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 7 SSW ORE CITY 32.70N 94.75W
04/24/2020 E1.25 INCH UPSHUR TX PUBLIC
HAIL REPORTED NEAR THE DIANA COMMUNITY.
&&
20Special weather statement, Apr 24, 7:48 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Shreveport LA 748 PM CDT Fri Apr 24 2020 LAZ010-TXZ151-153-250130- De Soto LA-Panola TX-Shelby TX- 748 PM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH... SOUTHERN PANOLA AND NORTH CENTRAL SHELBY COUNTIES UNTIL 830 PM CDT... At 748 PM CDT, Doppler radar was tracking a strong thunderstorm near Carthage, moving east at 50 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carthage, Logansport, Joaquin, Gary City, Keachi, Grand Cane, Longstreet, Stanley, Gloster, Keat Chie, Deadwood and Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight CDT for northwestern Louisiana...and eastern and northeastern Texas. LAT...LON 3202 9451 3217 9450 3218 9382 3191 9381 TIME...MOT...LOC 0048Z 272DEG 43KT 3208 9442 33
Special weather statement, Apr 24, 7:50 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
750 PM CDT Fri Apr 24 2020
OKZ077-250130-
McCurtain OK-
750 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
830 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, or 20 miles north of Clarksville, moving northeast at 40
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Idabel, Broken Bow, Wright City, Valliant, Millerton, Garvin,
Eagletown, Farmers Hill, Hochatown, Holly Creek, Glover, Oak Hill and
Golden.
A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3428 9464 3404 9448 3385 9499 3386 9500
3386 9504 3390 9506 3391 9508 3388 9508
3388 9509 3390 9510 3392 9508 3390 9512
3391 9513 3393 9512 3394 9516 3401 9516
TIME...MOT...LOC 0049Z 241DEG 37KT 3390 9515
50Special weather statement, Apr 24, 7:57 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Shreveport LA 757 PM CDT Fri Apr 24 2020 LAZ001>003-TXZ126-138-250145- Bossier LA-Caddo LA-Webster LA-Harrison TX-Marion TX- 757 PM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER...WEST CENTRAL CADDO AND CENTRAL BOSSIER PARISHES...SOUTHEASTERN MARION AND EAST CENTRAL HARRISON COUNTIES UNTIL 845 PM CDT... At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near Mooringsport, or 18 miles northwest of Shreveport, moving east at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shreveport, Bossier City, Blanchard, Benton, Oil City, Mooringsport, Belcher, Eastwood, Dixie, Caddo Lake, Princeton, Fillmore, Linton, Bellevue, Bethany and Red Chute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight CDT for northwestern Louisiana...and northeastern Texas. LAT...LON 3257 9411 3276 9411 3277 9340 3254 9341 TIME...MOT...LOC 0057Z 271DEG 40KT 3267 9401 33
Local storm report, Apr 24, 7:59 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL GILMER 32.73N 94.95W
04/24/2020 E0.75 INCH UPSHUR TX PUBLIC
PUBLIC POST PHOTO OF HAIL VIA BROADCAST
MEDIA SOCIAL MEDIA PAGE.
&&
20Special weather statement, Apr 24, 8:12 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
812 PM CDT Fri Apr 24 2020
ARZ070-071-TXZ112-250200-
Lafayette AR-Miller AR-Cass TX-
812 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER...CENTRAL
LAFAYETTE AND EAST CENTRAL CASS COUNTIES UNTIL 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brightstar, or 7 miles east of Atlanta, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Atlanta, Lewisville, Queen City, Fouke, Garland, Canfield, Ravanna,
Brightstar, Bloomburg, Lerch, McKamie, Spirit Lake, Fort Lynn and
Mars Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...and northeastern Texas.
LAT...LON 3326 9347 3326 9348 3322 9348 3304 9408
3317 9417 3347 9365
TIME...MOT...LOC 0112Z 241DEG 37KT 3313 9404
33The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:01 PM CDT | Special Weather Statement | SHV | Panola, Rusk | 44 min |
| Apr 24, 7:08 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 67 min |
| Apr 24, 7:14 PM CDT | Special Weather Statement | SHV | Harrison | 46 min |
| Apr 24, 7:40 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 52 min |
| Apr 24, 7:48 PM CDT | Special Weather Statement | SHV | Panola | 42 min |
| Apr 24, 8:02 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 43 min |
| Apr 24, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 42 min |
| Apr 24, 8:07 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 38 min |
| Apr 24, 8:10 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 23 min |
| Apr 24, 8:15 PM CDT | Tornado Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 45 min |
| Apr 24, 8:42 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 48 min |
| Apr 24, 8:44 PM CDT | Tornado Warning | SHV | Cass, Marion | 44 min |
| Apr 24, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 25 min |
| Apr 24, 7:13 PM CDT | Special Weather Statement | SHV | Caddo | 47 min |
| Apr 24, 7:57 PM CDT | Special Weather Statement | SHV | Bossier, Caddo | 48 min |
| Apr 24, 8:34 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 41 min |
| Apr 24, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 53 min |
| Apr 24, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Webster | 47 min |
| Apr 24, 9:13 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 62 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 1 more | 43 min |
| Apr 24, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Lincoln, Red River, Webster | 51 min |
| Apr 24, 9:41 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 25 min |
| Apr 24, 9:53 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Grant, Jackson, Natchitoches, Red River and 2 more | 52 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 63 min |
| Apr 24, 10:30 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle, Winn | 45 min |
| Apr 24, 10:42 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Winn | 63 min |
| Apr 24, 10:52 PM CDT | Special Weather Statement | SHV | De Soto, Red River | 38 min |
| Apr 24, 11:24 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 28 min |
| Apr 24, 11:40 PM CDT | Special Weather Statement | SHV | Grant, LaSalle, Winn | 50 min |
| Apr 24, 8:12 PM CDT | Special Weather Statement | SHV | Lafayette, Miller | 48 min |
| Apr 24, 8:47 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 43 min |
| Apr 24, 10:25 PM CDT | Special Weather Statement | SHV | Howard, Little River, Sevier | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.